I have been on the generic form of tegretol since 2008. I have right face trigemial neuralgia. I have now risen to the amount of 900mg since Nov. 29th. Will I be able to function if I have to increase to a higher amount?. And when could I try to back off to see if I could drop to a lower amount?.
Like you, I have right-side TN. I first had symptoms in February of this year (2012). At that time I went to 1600mg of carbamazepine daily. I was also taking a sleeping pill at night because I was so afraid of the pain overnight.
I was very sleepy through the day. I could keep myself awake if I had to, but otherwise I could fall asleep anywhere anytime. I was stupid and was slow to figure out that maybe the combination of sleeping pill and carbamazepine was hitting me hard. Talked with my doctor throughout, and finally abandoned the sleeping pill. Without the sleeping pill, the heavy dose of carbamazepine still made me drowsy, but not nearly so bad.
I slowly backed off the carbamazepine--like, reducing my daily dose by 200mg every couple weeks--until I got to 400mg per day. That's where I'm at now. That's been able to control my TN very effectively. I take one pill in the morning and one at dinner time.
A couple of months ago I screwed up and only took my morning pill for a few days (so, 200mg per day) and in a couple of days I was having TN symptoms again. I got it back under control within a day, though.
I hope that gives you some useful information.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2013 • 1 answer
Carbamazepine - I'm up to 1200mg of Tegretol, Topomax, and Baclofen with still no relief. I HATE the
Posted 17 Nov 2014 • 5 answers
Posted 20 Aug 2015 • 2 answers
Posted 3 Nov 2015 • 0 answers
Posted 21 Aug 2017 • 0 answers